Alert archive / Texas / River Flood Warnings in 2016
River Flood Warning 88, NWS Shreveport, LA
NWS Shreveport, LA issued this river flood warning at Apr 23, 2016, 12:34 PM CDT for Panola County, Shelby County, Texas; De Soto Parish, Louisiana. It took effect at Apr 26, 2016, 7:00 PM CDT. It was in force for .
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2016, 12:34 PM CDT (17:34 UTC)
- In effect from
- Apr 26, 2016, 7:00 PM CDT
- Expired
- Apr 24, 2016, 12:34 PM CDT
- In force
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties De Soto Parish, LA, Panola County, TX, Shelby County, TX
The radar
The Shreveport radar (KSHV), 51 km from the middle of the area, began a volume at 17:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sabine River at Logansport (LPTL1). The gauge peaked at 27.24 ft at Apr 24, 2016, 6:00 PM CDT.
- Action stage
- 27 ft
- Minor stage
- 28 ft
- Moderate stage
- 32 ft
- Major stage
- 34 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08022500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
958 WGUS44 KSHV 231734 FLWSHV BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1234 PM CDT SAT APR 23 2016 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && LAC031-TXC365-419-241734- /O.NEW.KSHV.FL.W.0088.160427T0000Z-000000T0000Z/ /LPTL1.1.ER.160427T0000Z.160427T1200Z.000000T0000Z.NO/ 1234 PM CDT SAT APR 23 2016 The National Weather Service in Shreveport has issued a * FLOOD WARNING FOR the Sabine River At Logansport. * from Tuesday evening until further notice...or until the warning is cancelled. * AT 11:45 AM Saturday The stage was 26.5 feet. * Minor flooding is forecast. * Flood stage is 28.0 feet. * Forecast...Rise above flood stage by Tuesday evening and continue to rise to near 28.2 feet by Wednesday morning. && LAT...LON 3219 9419 3205 9413 3200 9400 3192 9399 3201 9419 $$ 20
2 follow-up statements
380 WGUS84 KSHV 240101 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 801 PM CDT SAT APR 23 2016 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && LAC031-TXC365-419-250101- /O.CON.KSHV.FL.W.0088.160427T0000Z-000000T0000Z/ /LPTL1.1.ER.160427T0000Z.160427T1800Z.000000T0000Z.NO/ 801 PM CDT SAT APR 23 2016 The flood warning continues for the Sabine River At Logansport. * from Tuesday evening until further notice...or until the warning is cancelled. * At 7:45 PM Saturday The stage was 26.7 feet. * Minor flooding is forecast. * Flood stage is 28.0 feet. * Forecast...Rise above flood stage by Tuesday evening and continue to rise to near 28.3 feet by early Thursday morning. * Impact...at 28.0 feet...Expect lowland flooding problems of the heavily wooded floodplain to continue for several days. && LAT...LON 3219 9419 3205 9413 3200 9400 3192 9399 3201 9419 $$ 25
869 WGUS84 KSHV 241512 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1012 AM CDT SUN APR 24 2016 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && TXC423-499-251512- /O.CON.KSHV.FL.W.0064.000000T0000Z-000000T0000Z/ /MLAT2.1.ER.160419T0915Z.160424T1800Z.000000T0000Z.NO/ 1012 AM CDT SUN APR 24 2016 The flood warning continues for the Sabine River Near Mineola. * until further notice...or until the warning is cancelled. * At 9:15 AM Sunday The stage was 17.4 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 14.0 feet. * Forecast...The river will continue rising to near 17.4 feet by this afternoon. Additional rises remain possible thereafter. * Impact...at 18.0 feet...Expect severe flooding with some barns facing flooding. Preparations should be completed for moderate flooding. && LAT...LON 3278 9574 3263 9535 3257 9535 3259 9550 3273 9574 $$ TXC423-459-499-251511- /O.CON.KSHV.FL.W.0074.000000T0000Z-000000T0000Z/ /HAKT2.1.ER.160424T0800Z.160428T0600Z.000000T0000Z.NO/ 1012 AM CDT SUN APR 24 2016 The flood warning continues for the Sabine River Near Hawkins. * until further notice...or until the warning is cancelled. * At 9:45 AM Sunday The stage was 23.5 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 23.0 feet. * Forecast...The river will continue rising to near 26.1 feet by early Thursday morning then begin falling. * Impact...at 25.0 feet...Minor lowland flooding of pastures and boatramps. Move livestock and equipment to higher ground. && LAT...LON 3263 9535 3257 9509 3253 9508 3254 9521 3257 9535 $$ TXC183-423-459-499-251511- /O.EXT.KSHV.FL.W.0075.160426T0959Z-000000T0000Z/ /GDWT2.1.ER.160426T0959Z.160429T1200Z.000000T0000Z.NO/ 1012 AM CDT SUN APR 24 2016 The flood warning continues for the Sabine River Near Gladewater. * from late Monday night until further notice...or until the warning is cancelled. * At 9:15 AM Sunday The stage was 24.2 feet. * Minor flooding is forecast. * Flood stage is 26.0 feet. * Forecast...Rise above flood stage by Tuesday morning and continue to rise to near 29.6 feet BY Friday morning. Additional rises remain possible thereafter. * Impact...at 29.0 feet...Expect lowland flooding to continue with oil field operations curtailed. && LAT...LON 3257 9509 3251 9490 3245 9491 3251 9501 3253 9508 $$ LAC031-TXC365-419-241542- /O.CAN.KSHV.FL.W.0088.000000T0000Z-160424T1512Z/ /LPTL1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1012 AM CDT SUN APR 24 2016 The flood warning is cancelled for the Sabine River At Logansport. * At 9:45 AM Sunday The stage was 26.8 feet. * Flood stage is 28.0 feet. * Forecast...The river will crest below flood stage at 27.7 feet early Wednesday morning. * Impact...at 28.0 feet...Expect lowland flooding problems of the heavily wooded floodplain to continue for several days. && LAT...LON 3219 9419 3205 9413 3200 9400 3192 9399 3201 9419 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Apr 23, 10:48 AM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, Apr 23, 10:48 AM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1048 AM CDT SAT APR 23 2016 .DISCUSSION... BEAUTIFUL SATURDAY ACROSS THE FOUR STATE REGION WITH SFC RIDGING WELL IN CONTROL OF OUR WEATHER. WINDS ARE LIGHT UNDER THE RIDGE BUT WITH THE RIDGE EXPECTED TO SHIFT EAST LATER THIS AFTERNOON... WE SHOULD BEGIN TO SEE A SLIGHT SOUTHEAST COMPONENT TO THE WIND BEGIN ACROSS OUR WESTERN ZONES. SOME MID CLOUD EVIDENT IN OUR MORNING SOUNDING NEAR 7-8KFT HAS JUST ABOUT BURNED OFF ON VIS SATELLITE WITH ONLY SOME VERY HIGH CIRRUS BEGINNING TO INVADE OUR SW ZONES LATE THIS MORNING. FCST MAX TEMPS ARE IN THE BALLPARK SO NO UPDATE IS NECESSARY TO THE ZFP PACKAGE. DID HOWEVER ADJUST HRLY TEMPS/DEWPOINTS/RH GRIDS TO FALL BETTER IN LINE WITH A RAPID WARMUP THIS MORNING. 13 && .PREV DISCUSSION... /ISSUED 636 AM CDT SAT APR 23 2016/ AVIATION... FOR THE 23/12Z TAFS...THERE ARE A FEW INSTANCES OF PATCHY FOG WHICH MAY BRING A BRIEF WINDOW OF MVFR/IFR CONDITIONS ACROSS THE AREA THIS MORNING...MOST NOTABLY AT KMLU. ANY FOG SHOULD QUICKLY DISSIPATE AFTER SUNRISE. OTHERWISE...VFR CONDITIONS SHOULD PREVAIL AREAWIDE THROUGH THE PERIOD. SURFACE WINDS WILL REMAIN VARIABLE EARLY BEFORE BECOMING SELY BY THE AFTERNOON HRS WITH SPEEDS REMAINING UNDER 10 KTS. /09/ && .PRELIMINARY POINT TEMPS/POPS... SHV 83 58 82 62 / 0 0 0 10 MLU 82 58 83 60 / 0 0 0 10 DEQ 82 55 81 60 / 0 0 0 0 TXK 83 58 82 61 / 0 0 0 0 ELD 82 55 83 60 / 0 0 0 0 TYR 83 59 82 63 / 0 0 0 10 GGG 83 57 82 62 / 0 0 0 10 LFK 85 58 82 63 / 0 0 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 09/13
Hazardous weather outlook, Apr 23, 10:53 AM CDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1053 AM CDT SAT APR 23 2016 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-241200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1053 AM CDT SAT APR 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SHOWERS AND THUNDERSTORMS WILL BE ON THE INCREASE ACROSS THE AREA TUESDAY NIGHT THROUGH WEDNESDAY NIGHT WITH STRONG TO SEVERE STORMS POSSIBLE ON WEDNESDAY ALONG AND NEAR A COLD FRONT NEAR THE INTERSTATE 30 CORRIDOR. THE SURFACE BOUNDARY WILL BECOME NEARLY STATIONARY AND REMAIN A FOCUS FOR CONVECTION FOR THE END OF THE WORK WEEK AND INTO THE EARLY WEEKEND. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED. 13
Nearby
River Flood Warnings in Texas, 2016River Flood Warnings in Louisiana, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.